Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 227, NWS Shreveport, LA

May 25, 2011Caldwell Parish, LaSalle Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2011, 9:57 PM CDT for Caldwell Parish, LaSalle Parish, Winn Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2011, 9:57 PM CDT (02:57 UTC)
Expired
May 25, 2011, 10:36 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, LaSalle Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1872 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS54 KSHV 260257
SVRSHV
LAC021-059-127-260400-
/O.NEW.KSHV.SV.W.0227.110526T0257Z-110526T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...

* UNTIL 1100 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF WINNFIELD...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OLLA...CLARKS AND GRAYSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3207 9192 3203 9189 3193 9189 3192 9190
      3192 9199 3192 9200 3177 9200 3186 9275
      3214 9274 3212 9187 3209 9186
TIME...MOT...LOC 0256Z 277DEG 37KT 3203 9259

$$

09
2 follow-up statements
915 
WWUS54 KSHV 260308
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT WED MAY 25 2011

LAC021-059-127-260400-
/O.CON.KSHV.SV.W.0227.000000T0000Z-110526T0400Z/
LA SALLE LA-CALDWELL LA-WINN LA-
1008 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WINN...CALDWELL AND LA SALLE PARISHES...

AT 1005 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SIKES...OR 12 MILES NORTHEAST OF
WINNFIELD...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
URANIA...OLLA...STANDARD...BURLINGTON...SPAULDING...KELLY...CLARKS...
GRAYSON AND COLUMBIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3207 9192 3203 9189 3193 9189 3192 9190
      3192 9200 3177 9200 3194 9262 3214 9260
      3212 9187 3209 9186
TIME...MOT...LOC 0308Z 264DEG 32KT 3204 9245

$$

09
279 
WWUS54 KSHV 260336
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT WED MAY 25 2011

LAC021-059-127-260345-
/O.CAN.KSHV.SV.W.0227.000000T0000Z-110526T0400Z/
LA SALLE LA-CALDWELL LA-WINN LA-
1036 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR WINN...CALDWELL AND LA SALLE
PARISHES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3207 9192 3203 9189 3193 9189 3192 9190
      3192 9200 3177 9200 3194 9262 3214 9260
      3212 9187 3209 9186
TIME...MOT...LOC 0335Z 264DEG 32KT 3206 9217

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:23 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 25, 7:23 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT WED MAY 25 2011

.UPDATE...REMOVED WESTERN COUNTIES FROM TOR 374 AND LAKE WIND
ADVISORY ALLOWED TO EXPIRE.

&&

.DISCUSSION...

DRY AIR CONTINUED TO MOVE EAST OVER PARTS OF SOUTHWEST ARKANSAS
SOUTHWEST INTO EAST TEXAS AND WILL DROP COUNTIES FROM TORNADO
WATCH NUMBER 374 IN WAKE OF THE DRIER AIR. STORMS AHEAD OF THE DRY
LINE CONTINUE TO INCREASE AND WITH SOME SHOWING ROTATION. SEVERE
WEATHER THREAT WILL CONTINUE ACROSS SOUTH CENTRAL ARKANSAS INTO
NORTHWEST AND NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  83  59  90  68 /  30  10  10  10  10
MLU  63  84  58  90  66 /  50  10  10  10  10
DEQ  55  78  53  85  63 /  10  10  10  10  20
TXK  57  79  55  87  64 /  20  10  10  10  20
ELD  59  80  55  87  64 /  50  10  10  10  10
TYR  60  82  61  89  69 /  20  10  10  10  10
GGG  60  83  59  90  68 /  20  10  10  10  10
LFK  63  87  62  92  69 /  30  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, May 25, 12:27 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT WED MAY 25 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-137-138-149>153-165>167-261730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1227 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST TODAY ACROSS DEEP
EAST TEXAS...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS. A WARM
AND MOIST ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND MAKE
CONDITIONS RIPE FOR THUNDERSTORM DEVELOPMENT AS A COLD FRONT
APPROACHES THIS AFTERNOON AND EVENING. STORMS SHOULD INITIATE IN
THE EARLY EVENING HOURS BETWEEN 5 PM AND 7 PM AND CONTINUE
EASTWARD THROUGH THE NIGHT.

THE STORM PREDICTION CENTER HAS UPGRADED SOUTHERN ARKANSAS TO A
MODERATE RISK FOR SEVERE STORMS MEANWHILE A SLIGHT RISK AREA
GENERALLY COVERS AREAS EAST OF A NASHVILLE ARKANSAS...TEXARKANA
TEXAS...LONGVIEW TEXAS...JACKSONVILLE TEXAS LINE AND SEVERE
THUNDERSTORM ACTIVITY WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND HAIL ARE
ALL POSSIBLE IF STORMS BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
THE POTENTIAL OF SEVERE THUNDERSTORMS.

OKZ077-TXZ096-108>111-124-125-136-261730-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
1227 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...HOWEVER
NO SEVERE ACTIVITY IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

04

In the hours before

Local storm report, May 25, 7:51 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             10 NW HEMPHILL          31.44N 93.97W
05/25/2011  E1.75 INCH       SABINE             TX   LAW ENFORCEMENT

            AT GENEVA

&&

25
Local storm report, May 25, 8:15 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             10 NE FARMERVILLE       32.88N 92.28W
05/25/2011  E1.75 INCH       UNION              LA   LAW ENFORCEMENT

0808 PM     HAIL             S FARMERVILLE           32.77N 92.40W
05/25/2011  E1.00 INCH       UNION              LA   LAW ENFORCEMENT

&&

25
Local storm report, May 25, 8:27 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             2 W FARMERVILLE         32.77N 92.43W
05/25/2011  E1.75 INCH       UNION              LA   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL, HIGH WIND. PATRICK CHURCH AND
            STATE HIGHWAY 2.

&&

25
Local storm report, May 25, 9:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     EL DORADO               33.22N 92.66W
05/25/2011                   UNION              AR   LAW ENFORCEMENT

            *** 1 INJ *** LARGE TREE LIMBS/BRANCHES DOWN, LIMBS
            EXCEED TWO INCHES. TREE BLOWN ON HOME, ONE INJURY.

0815 PM     HEAVY RAIN       FARMERVILLE             32.77N 92.40W
05/25/2011  E0.00 INCH       UNION              LA   LAW ENFORCEMENT

            .50 - .74 INCH DURATION ONE HOUR. VERY HEAVY RAIN AND
            HIGH WIND IN FARMERVILLE. ONE GREE DOWN ON STATE HWY 2, 5
            MILES WEST OF FARMERVILLE. TREES REPORTED DOWN BLOCKING
            ROADWAYS.

0823 PM     HAIL             4 N MARTIN              32.15N 93.21W
05/25/2011  E1.75 INCH       RED RIVER          LA   PUBLIC

&&

25
Local storm report, May 25, 9:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             2 W FARMERVILLE         32.77N 92.43W
05/25/2011  M1.25 INCH       UNION              LA   AMATEUR RADIO

0815 PM     TORNADO          FARMERVILLE             32.77N 92.40W
05/25/2011                   UNION              LA   LAW ENFORCEMENT

            NUMEROUS REPORTS OF DOWNED TREES AND POWERLINES INSIDE
            CITY LIMITS. POWER OUTAGES AT OTHER LOCATIONS ACROSS
            UNION PARISH. TREES BLOCKING SOME ROADS.

&&

07
Special weather statement, May 25, 9:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT WED MAY 25 2011

TXZ165>167-260330-
ANGELINA-SABINE-SAN AUGUSTINE-
937 PM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     DOLAN...FAIRMOUNT...MCELROY...SHAWNEE AND ZAVALLA...

AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES NORTH OF ROCKLAND...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:14 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine61 min
May 25, 7:28 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Ouachita, Union62 min
May 25, 7:42 PM CDTTornado WarningSHVLincoln, Union48 min
May 25, 8:03 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more57 min
May 25, 8:31 PM CDTTornado WarningSHVOuachita, Union30 min
May 25, 8:54 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, De Soto, Grant, Jackson, LaSalle and 4 more66 min
May 25, 9:13 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine32 min
May 25, 9:45 PM CDTTornado WarningSHVNatchitoches, Sabine30 min
May 25, 10:16 PM CDTTornado WarningSHVGrant, Natchitoches, Winn44 min
May 25, 11:06 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Natchitoches39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.